MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. LEGION PS OXIN FEM SZ6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. LEGION PS OXIN FEM SZ6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421206
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 2 months after the primary surgery the patient had a manipulation under anesthesia due to limited range of motion.
 
Additional Manufacturer Narrative
The associated legion ps high flexion insert and legion ps oxinium femoral component were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that based on the provided medical documentation, the root cause for the patient¿s revision is due to a loose tibial poly component of inadequate thickness and constraint.Aside from the patient¿s numerous falls, there does not appear to be a clinical cause for the patient¿s continued right knee pain.Therefore, no further clinical assessment can be rendered at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LEGION PS OXIN FEM SZ6 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7958152
Report Number1020279-2018-02163
Device Sequence Number16250205
Product Code JWH
UDI-Device Identifier00885556029138
UDI-Public00885556029138
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Catalogue Number71421206
Device Lot Number14HM04641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;